I can sypathize with you, for the past month my blood pressure has been like a roller coaster, up at night down during the day. My Doctor has changed my blood pressure medicine 3 times during the past 3 weeks. I was hospitalized over a week ago my blood pressure was 215/130. Last night my blood pressure was 162/103 I was dizzy,have hot ears and feeling miserable. Today it is average of 125/130. I have had every test imaginable, everything seems okay. I am now taking 25 mg metoprol er, atacand 16 mg and lotrell 10/20. I am hoping something is going to work and stabilize my bp. This is starting to really depress me.
my blood pressure id between 88/65 - 100/70, I feel like doodoo!! My doctor doesn't think it's the meds. Sheeesh... my muscles are achey, I feel so out of it and climbing the stairs makes my muscles burn and I seem like I am a little out of breath.. He ordered a 2d echo of my heart and it's fine. I had a stress test, EKG, lung scans for embolisms etc... fine also. now I dont have any follow up visits with him.
I have been going to a hypertension specialist, since my primary care physician couldn't get my bp under control. I guess it is a guessing game getting the right combination. Some of the meds can make you miserable, hopefully you can get the right combination also. I am hoping the latest med change will stabilize my bp. I think my problem started when I gained some weight. My blood pressure was under control prior to this.
your bottom number seems stuborn. So is mine, it's finally ok but it took a year! I know what it's like trying to get your pressure down. Sounds like your doc has you on a lot of medication. but you're right it can take awhile to find the right combo. hopefully your pressure wil resolve soon.
My experience with BP meds has been up and down. I started off on a beta blocker (metoprolol) and it at first it was fine. After two weeks I started getting headaches, upset stomach and my throat felt constricted. I tried to press on thinking it was normal side effects, but I went to the doctor after a couple of days of suffering.
My doctor was confused. The side effects seemed almost like an angina attack. He thought it was strange because the beta blocker should have made those symptoms go away, not start.
He changed my med to a calcium channel blocker (Diltiazem) and so far so good. I'm not my second month and I have yet to experience any side effects. The only thing I notice is I sometimes feel like I have to cough. Almost like when you go outside on a cold day, and the first deep breath you take makes you cough. Otherwise, things seem fine.
Hang in there and know you're not alone facing this issue.
Your mention of muscle burn reminds me of my HCTZ reaction. It happens when I walked up an incline or stairs too. My Dr. said it was part of an allergic reaction even though I didn't have any throat swelling, hives etc. She told me to stop HCTZ immediately. She said she had seen other patients with my symptoms after taking HCTZ.
I wondered at the time if my reaction was from potassium loss instead since that can affect the muscles.
I later went back & took a dye free version of HCTZ & had no reaction.
Are you sure you are taking in enough potassium rich foods? Also, do you know that some calcium is retained while taking HCTZ so that you may or may not need calcium supplements that Drs often ask you to take.
You also have to be careful not to decrease your sodium too much. Your blood work should show this. I've had to increase my salt intake. Fam
You have to have it made up by a compound pharmacy. Mine puts the HCTZ in a capsule with cornstarch. My insurance pays for it. It can be mailed to you.
Ask your pharmacy where the nearest compound pharmacy is or look on the internet. There was another patient who had the same allergy to the dye in HCTZ- the nurse called her & found the out the name of the pharmacy.
I just dump the contents of the capsule in pumpkin custard & eat it as I have difficulty swallowing.
Hi, yeah I believe BP meds can make u feel crap. I am sure that is what my problem is. I have been taking different meds now for 5 years and nothing seems to work. I have bought a Resperate machine and giving that a try. Only been using it for 3 days and they tell u to wait 3 weeks to see results. Also I have found something called Res-Q Orosine and have ordered 1 months supply, to see if that helps me. I really want to stop taking BP meds because since I started with them I have felt really out of it. Its driving me nuts and making me feel quite depressed. So...I feel I need to take charge of my own health, I am so sick of doctors.
Last edited by moderator2; 05-23-2009 at 10:37 AM.
Reason: posted disallowed website(s) - please read the posting rules